Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed with herpes zoster. Patches started swelling and pain while breathing. Any advice?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1828 Questions
Dear sir,

My wife has been dignosed with herpes zolster on left shoulder and breat 20 days ago and had been acyclivor and now tigrital 100 and skin crust gone away and we were noticing shing on patches but two days back zolster patches have started swelling and she has been feeling pain with breathing. She is diabetic with thyriod and taking thyronorm 137 mcg , other diabities medicine.

Pls advise

Posted Sun, 24 Feb 2013 in Skin Hair and Nails
Answered by Dr. Hari Charan Perigela 2 hours later

Thanks for the query.

As per your query, your wife has been diagnosed with Herpes zoster.
The best time to start Acyclovir is 3 days before the blisters. Anyhow, now she has developed Post herpetic neuralgia. As the name implies, it is a moderate to severe XXXXXXX aching or stabbing type of pain, that lasts for more than a month after Herpes zoster infection. People with this pain are very sensitive to temperature changes as well as touch. As your wife had lesions over the chest, pain may be felt while breathing.

Treatment for this condition depends on the severity.
Apart from Tegretol, you may add Gabapentin and an Anti inflammatory drug, after consulting with your treating physician. The pain will subside. It may take a few days more. In rare cases, pain may last for few months to years. If the swelling on the patches increases, please do visit your physician again.

Though she is diabetic and taking Thyronorm, she can take the above drugs.

Wish her a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor